×

zbMATH — the first resource for mathematics

Remarks on fractional derivatives. (English) Zbl 1125.26009
The authors give a historical sketch of fractional calculus, which is readily available in details in the references given. On the other hand, they should also have mentioned the monograph “The fractional calculus. Theory and applications of differentiation and integration to arbitrary order” (1974; Zbl 0292.26011) by K. B. Oldham and J. Spanier, which happens to be the maiden text made available to researchers of this area of research. Moreover, this book contains an excellent chronological bibliography on fractional calculus by B. Ross (pp. 3–15).
The authors study in the present paper some properties of fractional derivatives, which is claimed to be interesting and new (not found elsewhere) by the authors. Grünwald-Letnikov fractional derivative, Riemann-Liouville fractional derivative and Caputo derivative are studied here. The Riemann-Liouville and the Caputo derivatives are compared and, further the sequential property of Caputo derivative is derived and simultaneously authors compare these two (mentioned above) derivatives with the classical derivative. The authors also give a sketch map, which illustrates consistency of fractional derivatives or integrals, which appears to be useful for some problems which require geometrical interpretation.

MSC:
26A33 Fractional derivatives and integrals
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Miller, K.S.; Ross, B., An introduction to the fractional calculus and fractional differential equations, (1993), Wiley-Interscience Publication US · Zbl 0789.26002
[2] Podlubny, I., Fractional differential equations, (1999), Academic Press New York · Zbl 0918.34010
[3] Butzer, P.L.; Westphal, U., An introduction to fractional calculus, (2000), World Scientific Singapore · Zbl 0987.26005
[4] Diethelm, K.; Ford, N.J.; Freed, A.D.; Luchko, Yu., Algorithms for the fractional calculus: a selection of numerical methods, Comput. methods appl. mech. eng., 194, 743-773, (2005) · Zbl 1119.65352
[5] W.H. Deng, C.P. Li, Stability analysis of nonlinear fractional differential equations (submitted for publication).
[6] Zhou, T.S.; Li, C.P., Synchronization in fractional-order differential systems, Physica D, 212, 111-125, (2005) · Zbl 1094.34034
[7] D. Matignon, Stability results for fractional differential equations with applications to control processing, in: Computational Engineering in Systems and Application Multiconference, IMACS, IEEE-SMC, Lille, France, vol. 2, 1996, pp. 963-968.
[8] Heymans, N.; Podlubny, I., Physical interpretation of initial conditions for fractional differential equations with riemann – liouville fractional derivatives, Rheol. acta, 45, 765-772, (2006)
[9] Dzhrbashyan, M.M.; Nersesyan, A.B., Criteria of expansibility of functions in Dirichlet series, Izv. akad. nauk. arm. SSR, ser. fiz. mat., 11, 5, 85-106, (1958) · Zbl 0086.05701
[10] Dzhrbashyan, M.M.; Nersesyan, A.B., On the use of some integro-differential operators, Dokl. akad. nauk. SSSR, 121, 2, 210-213, (1958) · Zbl 0095.08504
[11] Dzhrbashyan, M.M.; Nersesyan, A.B., Expansion in some biorthogonal systems and boundary-value problems for differential equations of fractional order, Trudy mosk. mat. ob., 10, 89-179, (1961)
[12] Dzhrbashyan, M.M., Integral transforms and representations of functions in the complex domain, (1966), Nauka Moscow, (in Russian)
[13] Dzhrbashyan, M.M.; Nersesyan, A.B., Fractional derivatives and the Cauchy problem for differential equations of fractional order, Izv. akad. nauk. arm. SSR, 3, 1, 3-29, (1968)
[14] W.H. Deng, C.P. Li, Q. Guo, Analysis of fractional differential equations with multi-order (submitted for publication).
[15] Sun, H.H.; Abdelwahab, A.A.; Onaral, B., Linear approximation of transfer function with a pole of fractional order, IEEE trans. automat. contr., AC-29, 441-444, (1984) · Zbl 0532.93025
[16] Diethelm, K.; Ford, N.J., Numerical solution of the bagley – torvik equation, Bit, 42, 490-507, (2002) · Zbl 1035.65067
[17] Diethelm, K.; Ford, N.J.; Freed, A.D., A predictor – corrector approach for the numerical solution of fractional differential equations, Nonlinear dyn., 29, 3-22, (2002) · Zbl 1009.65049
[18] Diethelm, K.; Ford, N.J., Analysis of fractional differential equations, J. math. anal. appl., 265, 229-248, (2002) · Zbl 1014.34003
[19] Diethelm, K.; Ford, N.J., Multi-order fractional differential equations and their numerical solution, Appl. math. comput., 154, 621-640, (2004) · Zbl 1060.65070
[20] Daftardar-Gejji, V.; Babakhani, A., Analysis of a system of fractional differential equations, J. math. anal. appl., 293, 511-522, (2004) · Zbl 1058.34002
[21] Edwards, J.T.; Ford, N.J.; Simpson, A.C., The numerical solution of linear multi-term fractional differential equations: systems of equations, J. math. anal. appl., 148, 401-418, (2002) · Zbl 1019.65048
[22] El-Raheem, Zaki F.A., Modification of the application of a contraction mapping method on a class of fractional differential equation, Appl. math. comput., 137, 371-374, (2003) · Zbl 1034.34070
[23] Mainardi, F., Fractional relaxation-oscillation and fractional diffusion-wave phenomena, Chaos, solitons & fractals, 7, 1461-1477, (1996) · Zbl 1080.26505
[24] Matignon, D., Observer-based controllers for fractional differential equations, (), 4967-4972
[25] Bonnet, C.; Partington, J.R., Coprime factorizations and stability of fractional differential systems, Sys. contr. lett., 41, 167-174, (2000) · Zbl 0985.93048
[26] Li, C.P.; Peng, G.J., Chaos in chen’s system with a fractional order, Chaos, solitons & fractals, 22, 443-450, (2004) · Zbl 1060.37026
[27] Deng, W.H.; Li, C.P., Synchronization of chaotic fractional Chen system, J. phys. soc. jpn., 74, 1645-1648, (2005) · Zbl 1080.34537
[28] Deng, W.H.; Li, C.P., Chaos synchronization of the fractional Lü system, Physica A, 353, 61-72, (2005)
[29] Li, C.P.; Deng, W.H.; Xu, D., Chaos synchronization of the Chua system with a fractional order, Physica A, 360, 171-185, (2006)
[30] Podlubny, I., Geometric and physical interpretation of fractional integration and fractional differentiation, Fract. calculus appl. anal., 5, 367-386, (2002) · Zbl 1042.26003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.